Alert archive / California / High Wind Watches in 2010
High Wind Watch 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Jan 18, 2010, 11:18 PM PST for 10 counties in California. It took effect at Jan 20, 2010, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2010, 11:18 PM PST (07:18 UTC)
- In effect from
- Jan 20, 2010, 4:00 AM PST
- Expired
- Jan 19, 2010, 12:51 PM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 7.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS76 KMTR 190718 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1118 PM PST MON JAN 18 2010 ...STRONG SOUTHERLY WINDS EXPECTED ONCE AGAIN FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS ON TUESDAY WITH STRONGER WINDS POSSIBLE ON WEDNESDAY... .THE NEXT IN A SERIES OF POWERFUL PACIFIC STORMS IS EXPECTED TO MOVE ONTO THE NORTHERN AND CENTRAL COAST TUESDAY. SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM THEN PEAK AROUND MIDDAY. WINDS WILL BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. AN EVEN STRONGER STORM IS SCHEDULED TO MOVE ONTO THE NORTHERN AND CENTRAL COAST BY EARLY WEDNESDAY MORNING. SOUTHEAST WINDS WILL RAMP UP ONCE AGAIN EARLY WEDNESDAY MORNING THEN PEAK AROUND MIDDAY. WINDS ARE EXPECTED TO SUBSIDE BY LATE WEDNESDAY AFTERNOON. CAZ508-512-516-517-528-191800- /O.NEW.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/ /O.EXA.KMTR.WI.Y.0002.100119T1300Z-100120T0000Z/ SAN FRANCISCO BAY SHORELINE-SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 1118 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM PST TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM PST TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE EARLY TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND EARLY AFTERNOON. SOUTHEAST WINDS WILL ONCE AGAIN INCREASE EARLY WEDNESDAY MORNING WITH THE STRONGEST WINDS EXPECTED IN THE MORNING AND EARLY AFTERNOON. * WINDS: ON TUESDAY SOUTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. ON WEDNESDAY SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ006-505-507-509-511-529-530-191800- /O.NEW.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/ /O.CON.KMTR.WI.Y.0002.100119T1300Z-100120T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1118 PM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM PST TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM PST TUESDAY. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE EARLY TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND EARLY AFTERNOON. SOUTHEAST WINDS WILL ONCE AGAIN INCREASE EARLY WEDNESDAY MORNING WITH THE STRONGEST WINDS EXPECTED IN THE MORNING AND EARLY AFTERNOON. * WINDS: ON TUESDAY SOUTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. ON WEDNESDAY SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STROBIN
2 follow-up statements
200 WWUS76 KMTR 191745 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 945 AM PST TUE JAN 19 2010 ...STRONG SOUTHERLY WINDS WILL CONTINUE TODAY WITH STRONGER WINDS POSSIBLE ON WEDNESDAY... .STRONG SOUTHEASTERLY WINDS WILL SWITCH MORE TO THE SOUTHWEST AND BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. AN EVEN STRONGER STORM IS SCHEDULED TO MOVE ONTO THE NORTHERN AND CENTRAL COAST BY EARLY WEDNESDAY MORNING. SOUTHEAST WINDS WILL RAMP UP ONCE AGAIN EARLY WEDNESDAY MORNING THEN PEAK AROUND MIDDAY. WINDS ARE EXPECTED TO SUBSIDE BY LATE WEDNESDAY AFTERNOON. CAZ006-505-507>509-511-512-516-517-528>530-200145- /O.CON.KMTR.WI.Y.0002.000000T0000Z-100120T0000Z/ /O.CON.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 945 AM PST TUE JAN 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * TIMING: STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE INTO THE AFTERNOON TODAY. SOUTHEAST WINDS WILL ONCE AGAIN INCREASE EARLY WEDNESDAY MORNING WITH THE STRONGEST WINDS EXPECTED IN THE MORNING AND EARLY AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 35 MPH WILL CONTINUE TODAY WITH LOCAL GUSTS AS HIGH AS 50 MPH. ON WEDNESDAY SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
501 WWUS76 KMTR 192051 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1251 PM PST TUE JAN 19 2010 ...STRONG SOUTHERLY WINDS EXPECTED ON WEDNESDAY... .THE NEXT IN A SERIES OF POWERFUL PACIFIC STORMS WILL APPROACH THE CALIFORNIA COAST LATE TONIGHT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE STORM LATE TONIGHT...AND BE STRONG AND GUSTY BY SUNRISE WEDNESDAY MORNING. WIND SPEEDS ARE EXPECTED TO PEAK AROUND MID MORNING. PEAK WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE NEAR THE COAST AND LOCALLY IN THE HILLS ON WEDNESDAY MORNING. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. WINDS WILL DECREASE AFTER FRONTAL PASSAGE...WHICH IS EXPECTED TO OCCUR LATE ON WEDNESDAY MORNING. CAZ505-508-509-512-530-200500- /O.CAN.KMTR.WI.Y.0002.000000T0000Z-100120T0000Z/ /O.UPG.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/ /O.NEW.KMTR.HW.W.0002.100120T1200Z-100120T2000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- SANTA CRUZ MOUNTAINS-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1251 PM PST TUE JAN 19 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY. THE HIGH WIND WARNING COVERS COASTAL SECTIONS OF SONOMA AND MARIN COUNTIES...COASTAL SECTIONS OF SAN MATEO COUNTY...THE SAN FRANCISCO BAY SHORELINE...THE BIG SUR COAST...AND THE SANTA CRUZ MOUNTAINS. * TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST WINDS ARE EXPECTED AROUND MID MORNING ON WEDNESDAY. * WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WEDNESDAY MORNING WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES WILL RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ006-507-511-516-517-528-529-200500- /O.CAN.KMTR.WI.Y.0002.000000T0000Z-100120T0000Z/ /O.UPG.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/ /O.NEW.KMTR.WI.Y.0003.100120T1200Z-100120T2000Z/ SAN FRANCISCO-NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY- 1251 PM PST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY. THE WIND ADVISORY INCLUDES MUCH OF THE SAN FRANCISCO BAY AREA INCLUDING THE CITIES OF SAN FRANCISCO AND OAKLAND. THE WIND ADVISORY ALSO INCLUDES MUCH OF THE MONTEREY BAY AREA AND SALINAS VALLEY. * TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST WINDS ARE EXPECTED AROUND MID MORNING WEDNESDAY. * WINDS: SOUTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED WEDNESDAY MORNING WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: WINDS THIS STRONG CAN RESULT IN DOWNED TREES AND POWER LINES WHICH WILL RESULT IN POWER OUTAGES. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ513-518-200500- /O.NEW.KMTR.WI.Y.0003.100120T1200Z-100120T2000Z/ SANTA CLARA VALLEY...INCLUDING SAN JOSE- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1251 PM PST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY. THE WIND ADVISORY INCLUDES THE SANTA CLARA VALLEY AND THE CITY OF SAN JOSE. * TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST WINDS ARE EXPECTED AROUND MID MORNING WEDNESDAY. * WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WEDNESDAY MORNING WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: WINDS THIS STRONG CAN RESULT IN DOWNED TREES AND POWER LINES WHICH WILL RESULT IN POWER OUTAGES. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DYKEMA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Jan 18, 9:57 PM PST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 18, 9:57 PM PST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
957 PM PST MON JAN 18 2010
.DISCUSSION...AS OF 8:32 PM PST MONDAY...SCATTERED SHOWERS TONIGHT.
MORE STORMS FOR THE NEXT SEVERAL DAYS.
IT WAS A BUSY DAY TODAY WITH SHOWERS AND THUNDERSTORMS OCCURRING
ACROSS THE CWA AT ONE TIME OR ANOTHER. THESE THUNDERSTORMS PACKED A
PUNCH WITH AROUND 85 LIGHTNING STRIKES(OVER THE PAST 24 HOURS)ACROSS
THE CWA AND COASTAL WATERS. A STORM RELATED WIND GUST OF 51 KNOTS AT
KSFO AND 60 KNOTS AT PILLAR POINT. THE AREA ALSO EXPERIENCED A PERIOD
OF HEAVY RAIN WHICH RESULTED IN LOCALIZED MUD AND ROCK SLIDES.
CURRENTLY THE IR SATELLITE IMAGE IS SHOWING A BREAK IN THE HEAVY
SHOWER ACTIVITY FOR THE CWA AND COASTAL WATERS. HOWEVER...ALSO
APPARENT ON THE IR SATELLITE IMAGE IS A BAND OF COLD CLOUD TOPS...
-45 TO -50 DEGREES C...LOCATED ABOUT 130 W AND HEADING TOWARDS THE
CALIFORNIA COAST. THESE COLD CLOUD TOPS ARE THE PRECURSOR TO THE
NEXT ROUND OF SHOWERS AND THUNDERSTORMS FOR THE AREA. THE LEADING
EDGE OF THIS STORM SYSTEM SHOULD BE WITHIN MONTEREY'S COASTAL WATERS
BY APPROXIMATELY 1200 UTC.
IN THE MEAN TIME CONCERNS WILL BE CONTINUED SHOWER ACTIVITY AND THE
POSSIBILITY OF AN ISOLATED THUNDERSTORM. THE CURRENT GOES SATELLITE
SOUNDER IS ESTIMATING LIFTED INDEX VALUES...IN AREAS NOT CONTAMINATED
BY CLOUDS ALONG THE COAST...TO BE 0 TO -4 DEGREES CELSIUS WHICH IS
VERY SIMILAR TO THE LATEST VALUES DERIVED BY THE 0000 UTC NAM12
MODEL. THE NAM 12 IS ALSO INDICATING SURFACE BASED CAPE VALUES
BETWEEN 620 J/KG ALONG THE SONOMA COAST TO 1000 J/KG ALONG THE
MONTEREY COASTLINE. SHEAR VALUES ARE EQUALLY AS IMPRESSIVE AND IN
SUPPORT OF THUNDERSTORM DEVELOPMENT. THEREFORE HAVE UPDATED THE
FORECAST TO INCLUDE A SLIGHT CHANCE OF THUNDER IN THE OVERNIGHT
FORECAST PERIOD.
ALSO AHEAD OF THE APPROACHING STORM SYSTEM WILL BE STRONG SOUTHERLY
WINDS REACHING 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. CURRENTLY THERE
IS A WIND ADVISORY OUT FOR THE COASTAL AND MOUNTAIN ZONES THAT BEGINS
AT 900 AM TUESDAY. AFTER FURTHER ANALYSIS IT APPEARS THAT THESE
WINDS MAYBE BEGIN EARLIER SO HAVE ADJUSTED THE ADVISORY TO BEGIN BY
600 AM TUESDAY MORNING (1400 UTC).
ADDITIONALLY...HAVE ADDED A COASTAL FLOOD WATCH FOR THE ENTIRE
COAST BEGINNING 0600 UTC WEDNESDAY THROUGH 0000 UTC THURSDAY. THE
RATIONAL BEHIND THIS COASTAL FLOOD WATCH IS A COMBINATION OF
FACTORS. FIRST THE AREA HAS RECEIVED COPIOUS AMOUNTS OF RAIN TODAY
AND MORE IS EXPECTED TOMORROW. THIS WILL RESULT IN RIVERS SUCH
AS THE CARMEL...SALINAS AND RUSSIAN RIVER TO TRANSPORT THIS WATER
ALONG WITH DEBRIS INTO THE OCEAN. MEAN WHILE LARGE WIND DRIVEN
SWELL IN EXCESS OF 24 FEET IS MOVING TOWARD THE COAST WITH THE
LARGEST WAVES AND STRONGEST WINDS EXPECTED TUESDAY NIGHT INTO
WEDNESDAY. THESE FACTORS WILL RESULT IN ADDITIONAL BEACH EROSION AND
INUNDATION OF LAND AREAS ALONG THE COAST.
&&
.AVIATION...AS OF 9:55 PM...FINAL ROUND OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL EXIT THE AREA AROUND 06Z. THE BREAK FROM PRECIP
AND STRONG GUSTY WINDS WILL NOT LAST LONG AS THE NEXT STRONG STORM
SYSTEM APPROACHES THE COAST LATE TONIGHT. LIGHT RAIN WILL SPREAD
ACROSS MOST OF THE REGION BY 12Z. RAINFALL WILL INTENSIFY AROUND
SUNRISE AND PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH MIDDAY
TUESDAY. SOUTHERLY WINDS WILL INCREASE OVERNIGHT AND BE STRONG AND
GUSTY BY 14Z. STRONG SOUTHEAST TO SOUTH WINDS WILL CONTINUE THROUGH
MIDDAY WHEN FRONTAL PASSAGE IS EXPECTED. WINDS WILL THEN TURN TO
THE SOUTH-SOUTHWEST AND DECREASE SOMEWHAT AFTER FRONTAL PASSAGE.
SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY
AFTERNOON AND POSSIBLY INTO EARLY EVENING.
VICINITY OF KSFO...RAINFALL AND MFVR CIGS WILL DEVELOP BY AROUND
12Z. RAINFALL WILL BE HEAVY AT TIMES BETWEEN 15Z AND 19Z...WITH
SHOWERS TO FOLLOW DURING THE AFTERNOON HOURS OF TUESDAY. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON. SOUTHEAST WINDS WILL
INCREASE TO 25G35 KT LATE TONIGHT AND CONTINUE THROUGH TUESDAY
MORNING BEFORE TURNING TO THE SSW AND DECREASING SOMEWHAT IN THE
AFTERNOON.
KSFO BRIDGE APPROACH...SIMILAR AS KSFO.
MRY BAY AREA TERMINALS...RAINFALL AND MVFR CIGS WILL DEVELOP BY 14Z.
RAINFALL INTENSITY WILL INCREASE THROUGH TUESDAY MORNING. FRONTAL
PASSAGE WILL OCCUR AROUND MIDDAY WITH SHOWERS TO FOLLOW IN THE
AFTERNOON. SOUTHEAST WINDS WILL INCREASE THROUGH MID MORNING
TUESDAY...PARTICULARLY IN THE SALINAS VALLEY...AND THEN VEER AND
DECREASE SOME IN THE AFTERNOON.
&&
.MARINE...AS OF 9:55 PM MONDAY...GALE FORCE SE WINDS WILL DEVELOP BY
TUESDAY MORNING OVER THE COASTAL WATERS AS THE NEXT POWERFUL PACIFIC
WEATHER SYSTEM APPROACHES THE COAST. GALES WILL THEN CONTINUE UNTIL
ABOUT MIDDAY TUESDAY AND THEN WINDS WILL GRADUALLY DIMINISH IN THE
AFTERNOON AND EVENING. STRONG WINDS WILL OCCUR ONCE AGAIN ON
WEDNESDAY AND THURSDAY AS TWO MORE STRONG STORMS MOVE THROUGH THE
AREA. IN ADDITION TO THE STRONG WINDS...SEAS WILL CONTINUE TO
INCREASE TO AS HIGH AS 20 FEET BY TUESDAY MORNING...AND POSSIBLY AS
HIGH AS 25 FEET WEDNESDAY INTO THURSDAY. LOCAL BEACHES COULD SEE
SIGNIFICANT BEACH EROSION...RIP CURRENTS...AND COASTAL FLOODING.
A HIGH SURF ADVISORY AND HIGH SURF WARNING REMAIN IN EFFECT FOR
COASTAL AREAS FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY. IN
ADDITION...A COASTAL FLOOD WATCH HAS BEEN POSTED FOR THESE SAME
AREAS AND IS VALID FROM LATE TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. PLEASE SEE SFOCFWMTR WHUS46 KMTR FOR MORE INFORMATION.
TIDE INFORMATION FOR THE GOLDEN GATE...
TUESDAY MORNING 2:14 AM 5.2 FT
TUESDAY AFTERNOON 1:29 PM 4.9 FT
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...GALE WARNING...SF BAY AND COASTAL WATERS N OF PIGEON
POINT.
SCA...MONTEREY BAY AND COASTAL WATERS SOUTH OF PIGEON
POINT.
SCA...SAN FRANCISCO BAR FOR ROUGH BAR
HIGH SURF ADVISORY...ENTIRE COAST.
.5 AM TUESDAY THROUGH 4 PM TUESDAY...WIND ADVISORY...ENTIRE
COAST AS WELL AS THE NORTH AND EAST BAY HILLS.
.TUE EVENING THROUGH WEDNESDAY AFTERNOON...COASTAL FLOOD WATCH
FOR THE ENTIRE COAST
PUBLIC FORECAST: LARRY
AVIATION/MARINE: DYKEMA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 18, 10:22 PM PST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1022 PM PST MON JAN 18 2010 CAZ006-505-509-529-530-191400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1022 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY NIGHT LARGE OCEAN SWELL WILL CONTINUE TO IMPACT THE COAST. A HIGH SURF ADVISORY IS IN EFFECT UNTIL 4 AM. A HIGH SURF WARNING GOES INTO EFFECT BEGINNING AT 4 AM. * HIGH SURF ADVISORY AND WARNING...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * WINDS WILL INCREASE LATE MONDAY NIGHT. A WIND ADVISORY GOES INTO EFFECT BEGINNING AT 5 AM PST. * WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMY WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK. LARGE AND POWERFUL WAVES WILL CONTINUE TO IMPACT THE COAST. PERIODS OF HEAVY RAIN AND STRONG WINDS WILL CONTINUE. MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE TUESDAY MORNING AND AGAIN ON WEDNESDAY. A WIND ADVISORY IS IN EFFECT UNTIL 4 PM TUESDAY. * WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * A HIGH SURF WARNING IS IN EFFECT THROUGH THURSDAY AFTERNOON. * HIGH SURF WARNING...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * A COASTAL FLOOD WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * COASTAL FLOOD WATCH...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ507-511-191400- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 1022 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS. .DAY ONE...MONDAY NIGHT WINDS WILL INCREASE OVERNIGHT AND BE STRONG AND GUSTY BY LATE MONDAY NIGHT. A WIND ADVISORY GOES INTO EFFECT AT 5 AM PST. * WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMY WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK. PERIODS OF HEAVY RAIN AND STRONG WINDS ARE EXPECTED. MINOR SMALL STREAM FLOODING IS POSSIBLE TUESDAY MORNING AND AGAIN ON WEDNESDAY. A WIND ADVISORY IS IN EFFECT UNTIL 4 PM TUESDAY. * WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-508-510-512-513-516>518-528-191400- NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 1022 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF THE SAN FRANCISCO BAY AREA...THE SANTA CRUZ MOUNTAINS...AND THE INLAND PORTIONS OF MONTEREY COUNTY AND ALL OF SAN BENITO COUNTY. .DAY ONE...MONDAY NIGHT RAIN WILL REDEVELOP OVERNIGHT AND WINDS WILL INCREASE BY DAYBREAK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMY WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK. PERIODS OF HEAVY RAIN AND STRONG WINDS WILL CONTINUE. MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE TUESDAY MORNING AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:02 PM PST | Coastal Flood Watch | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 31 hr |
| Jan 19, 2:54 AM PST | Special Marine Warning | MTR | 21 min | |
| Jan 19, 3:11 AM PST | Special Marine Warning | MTR | 49 min | |
| Jan 19, 4:30 AM PST | Special Marine Warning | MTR | 30 min | |
| Jan 19, 4:38 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more | 3 hr |
| Jan 19, 4:50 AM PST | Special Marine Warning | MTR | 25 min | |
| Jan 19, 5:50 AM PST | Special Marine Warning | MTR | 25 min | |
| Jan 19, 11:25 AM PST | Gale Warning | MTR | 3 hr | |
| Jan 19, 12:51 PM PST | High Wind Warning | MTR | Alameda, Contra Costa, Marin, Monterey, San Mateo, Santa Clara and 2 more | 23 hr |
| Jan 19, 12:51 PM PST | Wind Advisory | MTR | Monterey, San Benito, City and County of San Francisco, Santa Clara, Santa Cruz | 23 hr |
| Jan 19, 2:23 PM PST | Gale Warning | MTR | 21 hr | |
| Jan 19, 2:23 PM PST | Storm Warning | MTR | 21 hr | |
| Jan 19, 2:41 PM PST | Special Weather Statement | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more | 79 min |
| Jan 19, 3:06 PM PST | Special Weather Statement | MTR | Alameda, Contra Costa, Marin, Napa, San Benito, San Mateo and 3 more | 54 min |
| Jan 19, 3:56 PM PST | Special Marine Warning | MTR | 15 min |
Nearby
High Wind Watches in California, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.